Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Took augmentin for sinus infection. Stopped medication. Still suffer from cramps and constipation. Cure?

I took Augmenten for 6 days for treatment of a sinus infection. I was warned to take the medication with food and that I might have loose stools. I quit taking the medication after 6 days because of cramps and constipation. My stools
are tiny, round and hard when I can go. Five days after going off the medication and I still have painful constipation.
Nothing has changed in my diet. I tried a stool softener yesterday. How long will the medication stay in my system?
What should I do? This is causing a problem at work. I am a teacher.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Thanks for posting your query.

Your symptoms of constipation and abdominal cramps are not because of medicine augmentin.
Augmentin usually causes loose stools,nausea and vomiting.These side effects of augmentin get relieved within 2-3 days after stopping the drug.

You can continue taking stool softener.Also take high fiber diet.
If symptoms persists for more than 15 days,then it needs to be evaluated further.

Hope this helps you.

Wish you good health.
Answered: Wed, 10 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor